Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 55, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 11, 2016, 12:47 AM CDT for Okfuskee County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2016, 12:47 AM CDT (05:47 UTC)
- Expired
- Apr 11, 2016, 1:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 79 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2443 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 13.4
The text
As transmitted.
507
WUUS54 KTSA 110547
SVRTSA
OKC107-110630-
/O.NEW.KTSA.SV.W.0055.160411T0547Z-160411T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1247 AM CDT MON APR 11 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA...
* UNTIL 130 AM CDT
* AT 1247 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF MEEKER TO 4 MILES NORTH OF LITTLE TO
BOWLEGS...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKEMAH... OKFUSKEE...
BOLEY... WELEETKA...
PADEN... BEARDEN...
CASTLE... CLEARVIEW...
PHAROAH... WELTY...
MASON...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 212 AND
231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3564 9662 3564 9619 3555 9619 3555 9611
3553 9609 3529 9608 3529 9644 3546 9644
3546 9647 3543 9650 3543 9652 3546 9654
3544 9657 3541 9654 3539 9654 3541 9658
3540 9662
TIME...MOT...LOC 0547Z 249DEG 52KT 3551 9681 3541 9667 3514 9667
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
579
WWUS54 KTSA 110616 RRA
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
116 AM CDT MON APR 11 2016
OKC107-110630-
/O.CON.KTSA.SV.W.0055.000000T0000Z-160411T0630Z/
OKFUSKEE OK-
116 AM CDT MON APR 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR OKFUSKEE COUNTY...
AT 116 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF WELTY TO 3 MILES SOUTH OF
OKFUSKEE TO 3 MILES NORTH OF WETUMKA...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKEMAH... OKFUSKEE...
BOLEY... WELEETKA...
PADEN... BEARDEN...
CASTLE... CLEARVIEW...
PHAROAH... WELTY...
MASON...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 212 AND
231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3564 9662 3564 9619 3555 9619 3555 9611
3553 9609 3529 9608 3529 9644 3546 9644
3546 9647 3543 9650 3543 9652 3546 9654
3544 9657 3541 9654 3539 9654 3541 9658
3540 9662
TIME...MOT...LOC 0616Z 249DEG 52KT 3565 9636 3555 9622 3528 9622
HAIL...<.75IN
WIND...60MPH
$$503
WWUS54 KTSA 110628
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
128 AM CDT MON APR 11 2016
OKC107-110638-
/O.EXP.KTSA.SV.W.0055.000000T0000Z-160411T0630Z/
OKFUSKEE OK-
128 AM CDT MON APR 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR OKFUSKEE COUNTY WILL EXPIRE AT
130 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS OF 40 TO 50 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS AS
THEY EXIT THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3564 9662 3564 9619 3555 9619 3555 9611
3553 9609 3529 9608 3529 9644 3546 9644
3546 9647 3543 9650 3543 9652 3546 9654
3544 9657 3541 9654 3539 9654 3541 9658
3540 9662
TIME...MOT...LOC 0626Z 249DEG 52KT 3565 9636 3555 9622 3528 9622
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 11:48 PM CDT, 59 minutes earlier.
Area forecast discussion, Apr 10, 11:48 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 1148 PM CDT SUN APR 10 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR TO MVFR CONDITIONS ARE EXPECTED AT MOST AREA TAF SITES THROUGH THE VALID PERIOD WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE AREA DURING THE FORECAST PERIOD. COULD SEE IFR CONDITIONS WITH THE STRONGER STORMS. && .PREV DISCUSSION... /ISSUED 726 PM CDT SUN APR 10 2016/ DISCUSSION... Storms have erupted over northeast Oklahoma this evening from Pawnee county into northern Washington county. This is in advance of the Cold front that is currently across northwest Oklahoma into southeast Kansas. This is in area where the cap has eroded with cape in the 2000 J/KG range. These storms will likely produce large hail to the size of limes and wind gusts to around 70 mph. There is also the potential for these storms to gain some rotation. Additional storms are expected to move into the region from western Oklahoma later this evening and from the northwest along the cold front. In addition to the severe potential, heavy rain is possible with localized flooding. TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. AVIATION...10
Hazardous weather outlook, Apr 10, 4:55 PM CDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT SUN APR 10 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 PM CDT SUN APR 10 2016 ...SEVERE WEATHER THREAT INCREASES THIS EVENING AND CONTINUES INTO MONDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...THIS EVENING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...THIS EVENING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA . FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...TONIGHT. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...TONIGHT. DISCUSSION... AN ELEVATED SEVERE THUNDERSTORM POTENTIAL WILL EXIST THIS EVENING AND OVERNIGHT...PRIMARILY ACROSS PORTIONS OF NORTHEAST OKLAHOMA ALONG AND TO THE NORTHWEST OF INTERSTATE 44. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING ALONG AN APPROACHING COLD FRONT...AND EXPAND IN COVERAGE TONIGHT AS A LOW LEVEL JET STRENGTHENS. THUNDERSTORMS TONIGHT MOST LIKELY WILL BE ELEVATED ...LEADING TO LARGE HAIL POTENTIALLY TO THE SIZE OF TENNIS BALLS. HOWEVER...A LOW POTENTIAL FOR DAMAGING WIND GUSTS IN THE 60 TO 70 MPH RANGE AND ISOLATED TORNADOES EXISTS AS WELL. LOCALLY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING AS WELL...ESPECIALLY IN FLOOD PRONE AREAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. TUESDAY THROUGH FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS LIKELY WILL BE ONGOING MONDAY MORNING ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH AT MOST...ISOLATED SEVERE WEATHER LIKELY OCCURRING AT THAT TIME. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED ACROSS SOUTHERN OKLAHOMA AND INTO WEST CENTRAL ARKANSAS DURING THE AFTERNOON HOURS MONDAY...AND WILL ALSO CARRY AN ELEVATED RISK OF SEVERE WEATHER. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS...ALTHOUGH A SMALL TORNADO THREAT WILL EXIST WITH ANY THUNDERSTORMS THAT DEVELOP WELL AHEAD OF THE COLD FRONT. THE BULK OF THE THUNDERSTORM ACTIVITY SHOULD BE SOUTH AND EAST OF THE REGION BY EARLY TUESDAY MORNING. QUIET WEATHER WILL THEN PREVAIL FOR THE REMAINDER OF THE UPCOMING WORK WEEK...WITH THE NEXT NOTABLE STORM SYSTEM SET TO IMPACT THE REGION NEXT WEEKEND. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 10, 9:01 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
901 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL DEWEY 36.80N 95.94W
04/10/2016 E0.88 INCH WASHINGTON OK TRAINED SPOTTER
&&
RJSLocal storm report, Apr 10, 9:02 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
902 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 3 NE BARTLESVILLE 36.78N 95.94W
04/10/2016 E1.75 INCH WASHINGTON OK EMERGENCY MNGR
&&
PBSLocal storm report, Apr 10, 9:49 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM NON-TSTM WND GST PAWNEE 36.34N 96.80W
04/10/2016 E60 MPH PAWNEE OK BROADCAST MEDIA
&&
RJSLocal storm report, Apr 10, 9:53 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
953 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST FORAKER 36.87N 96.57W
04/10/2016 M62 MPH OSAGE OK MESONET
&&
RJSLocal storm report, Apr 10, 10:21 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1021 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL SOUTH COFFEYVILLE 36.99N 95.62W
04/10/2016 E1.00 INCH NOWATA OK PUBLIC
&&
RJSSpecial weather statement, Apr 10, 10:43 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT SUN APR 10 2016
OKZ056-057-110430-
CRAIG OK-NOWATA OK-
1043 PM CDT SUN APR 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NOWATA AND CRAIG
COUNTIES UNTIL 1130 PM CDT...
AT 1043 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHWEST OF EDNA TO 5 MILES EAST OF NOWATA...
AND MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
WELCH... BLUEJACKET...
PYRAMID CORNERS... HOLLOW...
CENTRAILIA... CENTRALIA...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 290 AND 293.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3699 9504 3698 9503 3697 9504 3695 9500
3667 9500 3670 9557 3700 9550 3700 9501
TIME...MOT...LOC 0343Z 269DEG 44KT 3703 9541 3671 9554The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:06 PM CDT | Special Weather Statement | TSA | Osage | 39 min |
| Apr 10, 7:11 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| Apr 10, 7:17 PM CDT | Special Weather Statement | TSA | Nowata | 43 min |
| Apr 10, 7:22 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 38 min |
| Apr 10, 7:57 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 33 min |
| Apr 10, 7:58 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 47 min |
| Apr 10, 8:43 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 47 min |
| Apr 10, 9:11 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| Apr 10, 9:34 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 56 min |
| Apr 10, 10:00 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 45 min |
| Apr 10, 10:43 PM CDT | Special Weather Statement | TSA | Craig | 47 min |
| Apr 11, 12:59 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 17 min |
| Apr 11, 1:19 AM CDT | Special Weather Statement | TSA | McIntosh, Okmulgee | 41 min |
| Apr 11, 1:34 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 26 min |
| Apr 11, 1:39 AM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Apr 11, 1:47 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 28 min |
| Apr 11, 2:02 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 43 min |
| Apr 11, 2:27 AM CDT | Special Weather Statement | TSA | Pushmataha | 48 min |
| Apr 11, 3:23 AM CDT | Special Weather Statement | TSA | LeFlore | 37 min |
| Apr 11, 7:39 AM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| Apr 11, 8:02 AM CDT | Special Weather Statement | TSA | Pushmataha | 13 min |
| Apr 11, 8:17 AM CDT | Special Weather Statement | TSA | Choctaw | 28 min |
| Apr 11, 8:45 AM CDT | Special Weather Statement | TSA | Pushmataha | 30 min |
| Apr 11, 8:49 AM CDT | Special Weather Statement | TSA | Pushmataha | 26 min |
| Apr 11, 2:28 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 32 min |
| Apr 11, 2:57 PM CDT | Special Weather Statement | TSA | Pushmataha | 48 min |
| Apr 11, 3:12 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 48 min |
| Apr 11, 3:14 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 16 min |
| Apr 11, 3:58 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.